MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The force bipolar instrument was analyzed and the instrument was found to have corrosion on one or more clamping pulleys in the backend.Additional observation related to the customers complaint: the instrument was found to have a derailed grip cable at the distal end.The instrument was found to have a frayed grip cable at the grip hub, but the cable is not fully broken.The frayed cable strands stuck out at the wrist.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.Common causes of the failure mode corroded/contaminated instrument clamping pulleys are typically attributed to the user.For example this could be by improper cleaning or sterilization techniques used in reprocessing, which may include prolonged exposure of the instrument to harsh cleaning agents or insufficient flushing.Common causes of the failure mode derailed instrument grip cables are attributed to a component failure.Derailed cables are attributed to a loss of cable tension.A cracked clamping pulley and/or input shaft can cause the cable to become dislodged at the proximal end.When the clamping pulley and/or input shaft is cracked, the cable can dislodge as the input could "slip" with respect to its internal shaft causing the loss of cable tension.A cracked clamping pulley and/or input shaft can be caused by improper cleaning or sterilization techniques used during reprocessing.A dislodged cable at the proximal end can then result in the cable becoming derailed or loose at the distal end, which may lead to non-intuitive motion.Common causes are attributed to damage to the cable through external collisions, during transport/storage, during use, or during reprocessing.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, the force bipolar instrument jaws were not opening properly.The procedure was completed with no reported injury.Isi followed up with the initial reporter to obtain additional information, however, no further details are available regarding the reported event.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24596483
Report Number2955842-2026-15977
Device Sequence Number21130298
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N10200824
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Notification,Other
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberN10200824 0094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2024-09-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown